Alert archive / Tennessee / River Flood Warnings in 2011

River Flood Warning 22, NWS Memphis, TN

March 10, 2011Dyer County, Gibson County, Obion County, Tennessee

NWS Memphis, TN issued this river flood warning at Mar 10, 2011, 7:36 PM CST for Dyer County, Gibson County, Obion County, Tennessee. It took effect at Mar 11, 2011, 12:00 AM CST. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2011, 7:36 PM CST (01:36 UTC)
In effect from
Mar 11, 2011, 12:00 AM CST
Expired
Mar 12, 2011, 10:38 AM CST
In force
35 hr
Issued by
NWS Memphis, TN
Flood severity
Minor

Counties Dyer County, TN, Gibson County, TN, Obion County, TN

The radar

The Memphis radar (KNQA), 109 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Obion River near Obion (OBNT1).

Action stage
29 ft
Minor stage
34 ft
Moderate stage
38.5 ft
Major stage
43 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07026040, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

313 
WGUS44 KMEG 110136
FLWMEG
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
736 PM CST THU MAR 10 2011

THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE OBION
RIVER NEAR OBION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED WHEN CONDITIONS WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

TNC045-053-131-120136-
/O.NEW.KMEG.FL.W.0022.110311T0600Z-110312T1200Z/
/OBNT1.1.ER.110311T0600Z.110311T0600Z.110312T0600Z.NO/
736 PM CST THU MAR 10 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE OBION RIVER NEAR OBION 
* FROM AFTER MIDNIGHT TONIGHT UNTIL EARLY SATURDAY MORNING.
* AT 07 PM THURSDAY THE STAGE WAS...33.9 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 34.0 FEET AFTER MIDNIGHT TONIGHT.
* FLOOD STAGE IS 34.0 FEET.
AT 34.0 FEET...FARM LAND NEAR THE RIVER IS FLOODED.

$$
4 follow-up statements
069 
WGUS84 KMEG 111317
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
717 AM CST FRI MAR 11 2011

THE FLOOD WARNING CONTINUES FOR THE OBION RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED LATER TODAY OR SOONER IF CONDITIONS
WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

TNC045-053-131-121317-
/O.EXT.KMEG.FL.W.0022.000000T0000Z-110313T1800Z/
/OBNT1.1.ER.110311T0748Z.110311T1800Z.110313T1200Z.NO/
717 AM CST FRI MAR 11 2011

THE FLOOD WARNING CONTINUES FOR
  THE OBION RIVER NEAR OBION 
* UNTIL SUNDAY MORNING.
* AT 07 AM FRIDAY THE STAGE WAS 34.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 34.2 FEET THIS AFTERNOON.
* FLOOD STAGE IS 34.0 FEET.
* AT 34.0 FEET...FARM LAND NEAR THE RIVER IS FLOODED

$$
492 
WGUS84 KMEG 111505
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
905 AM CST FRI MAR 11 2011

THE FLOOD WARNING CONTINUES FOR THE OBION RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED TOMORROW MORNING OR SOONER IF CONDITIONS
WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

TNC045-053-131-120600-
/O.EXT.KMEG.FL.W.0022.000000T0000Z-110312T0600Z/
/OBNT1.1.ER.110311T0748Z.110311T1800Z.110312T0000Z.NO/
905 AM CST FRI MAR 11 2011

THE FLOOD WARNING CONTINUES FOR
  THE OBION RIVER NEAR OBION 
* UNTIL THIS EVENING.
* AT 08 AM FRIDAY THE STAGE WAS 34.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 34.1 FEET THIS AFTERNOON.
* FLOOD STAGE IS 34.0 FEET.
* AT 34.0 FEET...FARM LAND NEAR THE RIVER IS FLOODED

$$
637 
WGUS84 KMEG 120058
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
658 PM CST FRI MAR 11 2011

THE FLOOD WARNING CONTINUES FOR THE OBION RIVER NEAR OBION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED WHEN CONDITIONS WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

TNC045-053-131-130000-
/O.EXT.KMEG.FL.W.0022.000000T0000Z-110313T0000Z/
/OBNT1.1.ER.110311T0748Z.110311T1900Z.110312T1800Z.NO/
658 PM CST FRI MAR 11 2011

THE FLOOD WARNING CONTINUES FOR
  THE OBION RIVER NEAR OBION 
* UNTIL TOMORROW EARLY AFTERNOON.
* AT 06 PM FRIDAY THE STAGE WAS 34.1 FEET. THE RIVER IS CURRENTLY CRESTING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 34.0 FEET.
* AT 34.0 FEET...FARM LAND NEAR THE RIVER IS FLOODED.

$$
536 
WGUS84 KMEG 121638
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1038 AM CST SAT MAR 12 2011

THE FLOOD WARNING CONTINUES FOR THE OBION RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...


FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

TNC045-053-131-121708-
/O.CAN.KMEG.FL.W.0022.000000T0000Z-110312T1655Z/
/OBNT1.1.ER.110311T0748Z.110311T1900Z.110312T1100Z.NO/
1038 AM CST SAT MAR 12 2011

FORECAST INFORMATION FOR
  OBION RIVER NEAR OBION 
* THE FLOOD WARNING FOR THE OBION RIVER NEAR OBION HAS BEEN CANCELLED.
* AT 10 AM SATURDAY THE STAGE WAS 33.9 FEET.
* NO FLOODING IS CURRENTLY FORECAST.
* FLOOD STAGE IS 34.0 FEET.
* FORECAST...THE RIVER WILL FALL FOR THE NEXT SEVERAL DAYS.
* AT 34.0 FEET...FARM LAND NEAR THE RIVER IS FLOODED

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Mar 10, 5:31 PM CST, 2 hours 5 minutes earlier.

Area forecast discussion, Mar 10, 5:31 PM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
531 PM CST THU MAR 10 2011

.DISCUSSION...

UPDATED FOR 00Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 251 PM CST THU MAR 10 2011/

DISCUSSION...
A PERSISTENT LOW LEVEL CLOUD DECK HAS STARTED TO ERODE WEST OF THE
MS RIVER THIS AFTERNOON. THIS TREND WILL CONTINUE ACROSS THE MID
SOUTH INTO THIS EVENING. MOSTLY CLEAR AND SEASONABLY COLD
TEMPERATURES ARE EXPECTED TONIGHT.

A ZONAL FLOW ALOFT IS EXPECTED FRIDAY AND SATURDAY WITH HIGH
TEMPERATURES NEAR NORMAL FRIDAY AND ABOVE NORMAL ON SATURDAY. AN
H5 SHORTWAVE TROUGH WILL DRAW UP SOME GULF MOISTURE INTO THE
REGION SUNDAY INTO MONDAY. THE 12Z GFS AND ECMWF DIFFER ON THE
TRACK ON THIS SHORTWAVE WITH THE ECMWF FARTHER SOUTH IN ITS
TRAJECTORY. WILL GO WITH CHANCE POPS SUNDAY THRU MONDAY WITH THE
PASSAGE OF THIS SYSTEM.

MEDIUM RANGE MODELS APPEAR TO HAVE CHALLENGES WITH WEAK SHORTWAVES
MOVING THRU A ZONAL FLOW PATTERN DURING THE MIDDLE OF NEXT WEEK.
DECIDED TO KEEP THE FORECAST DRY WITH EXTENSIVE CLOUD COVER.
TEMPERATURES ARE EXPECTED TO BE ABOVE NORMAL.

OKULSKI

&&

.AVIATION...

VFR CONDITIONS WILL PERSIST FOR THE ENTIRE FORECAST PERIOD. WINDS
WILL BE NORTHWEST AT 5 TO 10 KNOTS TONIGHT BECOMING LIGHT AND
VARIABLE OVERNIGHT THEN WILL BE SOUTHWEST AROUND 10 KNOTS BY
FRIDAY AFTERNOON.

ARS

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  35  61  45  67 /   0   0   0   0
MKL  30  59  41  65 /   0   0   0   0
JBR  31  59  42  65 /   0   0   0   0
TUP  32  60  40  69 /   0   0   0   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Mar 10, 2:51 PM CST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
251 PM CST THU MAR 10 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-112300-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
251 PM CST THU MAR 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

OKULSKI

Nearby

River Flood Warnings in Tennessee, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.